# SDR CA140319003

- Difficulty date: February 27, 2014
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bombdr DHC8400
- Aircraft time: 6,203 hours
- Engine: Pwc PW150A
- System (JASC): 5240 · Service Doors
- Part: Door
- Condition: Iced
- Location: Cabin
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ON MARCH 5TH, SDR 20140305003 WAS SUBMITTED FOR THE AFT SERVICE DOOR UNABLE TO BE OPENED DUE TO ICE BUILDUP.  SINCE THAT EVENT, WE HAVE BEEN MADE AWARE OF SEVERAL OTHER DOCUMENTED EVENTS THAT WERE NOT ORIGINALLY FLAGGED FOR MQ ATTENTION.  THEREFORE WE ARE SUBMITTING THIS SDR TO DOCUMENT FIVE PREVIOUS EVENTS WHERE ONE OR BOTH OF THE AFT SERVICE DOORS WOULD NOT OPEN OR WERE HARD TO OPEN DUE TO ICE BUILDUP ON THE DOOR & DOOR SEAL.  IN EACH CASE THE CAUSE OF THE DOOR MALFUNCTION IS IDENTICAL, ICE BUILDUP ON THE OPERATING MECHANISM & DOOR SEAL AREAS.  ALSO IN EACH CASE THE RECTIFICATION WAS TO THAW THE ICE & ONCE ICE FREE THE DOOR OPERATED NORMALLY.  AS THESE AFT DOORS ARE CLASSED AS EMER EXITS, THEY ARE REQUIRED TO OPERATE PROPERLY AT ALL TIMES.  DETAILS OF THE FIVE EVENTS, FEB 27 14, 2L DOOR INDICATED OPEN, THE PILOT ASKED THE FA TO CYCLE THE DOOR. THE FA WAS NOT ABLE TO OPEN THE DOOR & STRAINED HER BACK TRYING.  THE CAPTAIN WENT BACK & WITH DIFFICULTY WAS ABLE TO OPEN THE DOOR.  THE DOOR INDICATION WAS STILL SHOWING OPEN & WAS DEFERRED IAW THE MEL. AT A MTC BASE THE DOOR WAS THAWED & OPERATED NORMALLY AFTERWARDS.  INTERNAL REFERENCE 1158381.  AFTER ARRIVAL, THE FA TRIED TO OPEN THE 2R DOOR FOR CATERING & WAS NOT ABLE TO OPEN THE DOOR.  SHE THEN TRIED THE 2L DOOR & WAS NOT ABLE TO OPEN IT EITHER.  MTC DECIDED BOTH DOORS & CHECKED THEM SERVICEABLE.  INTERNAL REFERENCE 1158452.  PRIOR TO DEPARTURE ON A SHORT TURN AROUND, THE 2R DOOR WAS NOT ABLE TO BE OPENED.  MTC CAME & THAWED THE DOOR & IT WORKED NORMALLY.  INTERNAL REFERENCE 1157478.  SEE SUPPLEMENTAL TEXT FOR THE LAST TWO EVENTS DUE TO CHARACTER LIMIT ON THIS FIELD.
